View Full Version : "High" after taking Lexapro?!


MusiciansWish
04-20-15, 09:36 PM
I was prescribed Lexapro for my anxiety by my psychiatrist (Was told to take half a pill (5mg) for a week and then up my dosage to a whole pill (10mg). Within a matter of 30 minutes to an hour, I started to feel "high", confused, and was either energetic or angry. If I wasn't feeling either of those, I was dizzy or staring at a wall while spaced out. Not to mention, I got that weird thing that I get with anti-depressants where I am aroused throughout the ENTIRE day....(It happened on Zoloft, and Celexa...and now Lexapro...ugh)

Is this supposed to happen on Lexapro? Has anyone else experienced a scenario like this? I'm afraid to take another pill due to how uncomfortable these side effects are. I'm also afraid of taking Lexapro due to the fact that I read that it could possibly cause Tardive Dyskinesia. . .I have enough twitches/tics in my life...I'd prefer not to have any more movement issues.

BellaVita
04-20-15, 11:57 PM
Yes yes yes!

When I went on Lexapro, for the first few weeks it was the happiest and highest I had been. I was energetic, giddy (laughing for no reason, or at stupid things), felt motivated, creative, irritable at times, and even more anxious than before.

You might want to take 5mg until you're used to it. 10mg ended up being TOO much for me and made me a little crazy.

MusiciansWish
04-21-15, 12:02 AM
Yes yes yes!

When I went on Lexapro, for the first few weeks it was the happiest and highest I had been. I was energetic, giddy (laughing for no reason, or at stupid things), felt motivated, creative, irritable at times, and even more anxious than before.

You might want to take 5mg until you're used to it. 10mg ended up being TOO much for me and made me a little crazy.

Sadly, I wasn't happy...I was confused, unable to focus on the topic at hand...even though I was on Ritalin at that time. Not to mention I was happy, irritable, and randomly angry.

I don't think that I want to continue the Lexapro. I'm really worried about the side effects. . . i'm starting to question my psychiatrist, resources, and anything else I find. ugh. I hate my anxiety disorder.

Drewbacca
04-21-15, 01:04 AM
Lexapro didn't have any response for me... Wellbutrin, on the other hand gave me an uncomfortable "high" feeling at first. Sometimes you just need to give it a week for your body to adjust. Maybe try taking your 5mg at two different times during the day (as opposed to 10mg all at once)? ...until you adjust to it. If you don't adjust after a week or two, than it's obviously a bad match. The annoying thing about psychotropic drugs is that it really is a matter of throwing spaghetti at a wall and seeing what sticks for a given person.

BellaVita
04-21-15, 01:17 AM
Sadly, I wasn't happy...I was confused, unable to focus on the topic at hand...even though I was on Ritalin at that time. Not to mention I was happy, irritable, and randomly angry.

I don't think that I want to continue the Lexapro. I'm really worried about the side effects. . . i'm starting to question my psychiatrist, resources, and anything else I find. ugh. I hate my anxiety disorder.

Oh :(

Can you call your psychiatrist and tell him/her the side effects? And ask for advice?

MusiciansWish
04-21-15, 01:33 AM
Oh :(

Can you call your psychiatrist and tell him/her the side effects? And ask for advice?

I wouldn't think that all of these side effects would be from a mere 5mg a day. I really can't take this and drive or work. These effects last most of the day. I can afford taking Lexapro and then driving/working....I'd probably run into a ditch.

Tomorrow, I plan on calling my Psychiatrist and asking for his take on this. Ugh.

MusiciansWish
04-21-15, 01:40 AM
Lexapro didn't have any response for me... Wellbutrin, on the other hand gave me an uncomfortable "high" feeling at first. Sometimes you just need to give it a week for your body to adjust. Maybe try taking your 5mg at two different times during the day (as opposed to 10mg all at once)? ...until you adjust to it. If you don't adjust after a week or two, than it's obviously a bad match. The annoying thing about psychotropic drugs is that it really is a matter of throwing spaghetti at a wall and seeing what sticks for a given person.

Oh goodness...I can't even take 5mg....so taking 5mg twice a day would cause me to be a total wreck. I can't afford to feel this way and travel back and forth to work, while working 9 to 12 hour shifts. I don't even know if I want to take a risk with these side effects. "High" feeling, dizziness, confusion, mood swings, and irritability....as well as... *ahem* side effects that i'm too embarrassed to mention. All of that wouldn't do too well in retail.

BellaVita
04-21-15, 01:47 AM
I wouldn't think that all of these side effects would be from a mere 5mg a day. I really can't take this and drive or work. These effects last most of the day. I can afford taking Lexapro and then driving/working....I'd probably run into a ditch.

Tomorrow, I plan on calling my Psychiatrist and asking for his take on this. Ugh.

You might just be really sensitive to the medication. If you might crash, that's really not good.

Good about calling psychiatrist.

MusiciansWish
04-21-15, 02:17 AM
You might just be really sensitive to the medication. If you might crash, that's really not good.

Good about calling psychiatrist.

Yeah, I may need to invest in a psychologist and look into alternative medicine. Research some herbals and what not.

hollywood
06-01-15, 02:20 AM
I get the same type of response . It's usually
Worse at startup and after some time it will stop and just eradicate any worry thoughts and fear which lead to feeling not worthy of what your doing -

Hence anxiety is born , you never feel like you have the skills to
Do your job or just don't like doing it . This leads up to self doubt and brooding -

Good place for anxiety to grow

Fairshare
06-05-15, 07:43 AM
I've been on Escitalopram for a few months last year as my psych wanted to exhaust all other possibilities before ultimately going the stimulant way. Mind you, I also have depression, but that's being treated with non-ssri meds and the therapy is in a very advanced stage.

The dose was between 5 and 10 mg, but it wasn't even remotely beneficial to my condition, didn't give me that motivation boost that I needed, that I finally got on Ritalin, and made my sex drive so miserable I felt like an 80yo nun.
Never mind the brain zaps, even with the titrated discontinuation - it felt like I had a screwed up computer for brains that had power outages every other minute.

Now I've had a very stressful chapter in my professional life as recently as a few moths back and seeing as Escitalopram made me as calm as a hindu cow and nearly asexual, it was a good deal for concentrating on learning.
The thing is, the Ritalin/Escitalopram combo made me literally high for the first week I took them in conjunction. I was so focused on learning, that the only thing that dragged me away from books, was a timer I set every two-three hours to remind me to get up, let alone eat something.
This effect only lasted a week and after that it was just the run of the mill Ritalin effect plus the SSRI sides Escitalopram causes - se

For me the kind of synergistic action between the two - raising the anxiety threshold from Excitalopram and the concentration the Ritalin gave me - were really good but didn't last long enough to justify taking them both.
Of course your mileage may vary, but as far as my experience with the two go, they can produce some wacky effects.

There's also the issue of raising the qt interval that taking Ritalin with dosages of 10mg and up of Escitalopram can cause and should be a concern for both health and cardiac patients alike, but as I only took 5 mg of Escitalopram then, my psych hardly considered this to be an issue.